Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 59, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Dec 11, 2008, 3:45 PM EST for Carteret County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2008, 3:45 PM EST (20:45 UTC)
- Expired
- Dec 11, 2008, 4:30 PM EST
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 18 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 11:43 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 112045
TORMHX
NCC031-112130-
/O.NEW.KMHX.TO.W.0059.081211T2045Z-081211T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...NEWPORT...MOREHEAD CITY...BEAUFORT...
* UNTIL 430 PM EST
* AT 342 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES SOUTH
OF SALTER PATH...OR ABOUT 22 MILES SOUTHWEST OF MOREHEAD CITY...
MOVING NORTH AT 50 MPH.
* THE TORNADO WILL BE NEAR...
SALTER PATH AND INDIAN BEACH BY 400 PM EST...
PINE KNOLL SHORES...ATLANTIC BEACH AND FORT MACON STATE PARK BY 405
PM EST...
MOREHEAD CITY...WILDWOOD AND 6 MILES EAST OF NEWPORT BY 410 PM
EST...
HARLOWE AND NORTH RIVER BY 415 PM EST...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3476 7659 3476 7660 3474 7660 3467 7665
3469 7667 3467 7669 3466 7697 3483 7696
3486 7653
TIME...MOT...LOC 2045Z 197DEG 43KT 3447 7687
$$1 follow-up statement
000
WWUS52 KMHX 112105
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EST THU DEC 11 2008
NCC031-112130-
/O.CON.KMHX.TO.W.0059.000000T0000Z-081211T2130Z/
CARTERET NC-
405 PM EST THU DEC 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR CENTRAL
CARTERET COUNTY...
AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINE KNOLL
SHORES...OR ABOUT 7 MILES SOUTHWEST OF MOREHEAD CITY...MOVING NORTH
AT 50 MPH.
THE TORNADO WILL BE NEAR...
CRAB POINT VILLAGE...MOREHEAD CITY...WILDWOOD AND 6 MILES EAST OF
NEWPORT BY 410 PM EST...
HARLOWE...NORTH RIVER AND 8 MILES WEST OF BETTIE BY 415 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3476 7659 3476 7660 3474 7660 3467 7665
3469 7667 3467 7669 3466 7697 3483 7696
3486 7653
TIME...MOT...LOC 2105Z 197DEG 43KT 3470 7678
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Dec 11, 10:45 AM EST, 5 hours earlier.
Area forecast discussion, Dec 11, 10:45 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1045 AM EST THU DEC 11 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST TODAY ALONG THE EAST SIDE OF THE
APPALACHIANS. THE LOW WILL TRACK INTO NEW ENGLAND TONIGHT. THE COLD
FRONT TRAILING SOUTH OF THE LOW WILL MOVE THROUGH EASTERN NORTH
CAROLINA LATE THIS EVENING. HIGH PRESSURE OVER THE PLAINS ON FRIDAY
WILL PASS THROUGH THE CAROLINAS ON SATURDAY THEN OFF THE COAST ON
SUNDAY. THE NEXT FRONT WILL APPROACH BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRES CENTER APPROACHING SRN APPALACHIANS WILL PULL MORE WDSPRD
PCPN W AND N OF ERN NC THIS AFTN...AS SEEN IN LATEST STLT AND RADAR
TRENDS. WILL STILL SEE SCT ACTIVITY MOVE IN OFF WATER BUT NOT ENOUGH
COVERAGE TO JUSTIFY 80-100 POPS...THUS REDUCED TO 70 PERCENT FOR
INLAND SECTIONS WITH 40 ALONG COAST N OF CAPE LOOKOUT. SOME BREAKS
IN CLOUDS WILL ALLOW TEMPS TO JUMP INTO LOW-MID 70S INLAND
SECTIONS...SO NO CHANGE IN MAX TEMP FCST.
APPEARS MAIN SVR THREAT WILL BE THIS EVENING FROM AROUND 00Z TO 06Z
AS SFC LOW MOVES FROM NRN NC INTO SE VA. WILL LIKELY SEE
REDEVELOPMENT/INTENSIFICATION OFF COAST OF SRN END OF CONVECTIVE
LINE CURRENTLY OVER ERN GA...AND ROTATING CELLS MOVING IN OFF WATER
DURING EVENING HOURS WITH TORNADO WATCH ANTICIPATED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
COLD FRONT WILL SWEEP THROUGH FROM THE WEST THIS EVENING. KEPT IN
THUNDER MENTION FOR THE OUTER BANKS AND IMMEDIATE COAST. TAPERED
POPS BACK AFTER MIDNIGHT ALL AREAS EXCEPT THE OUTER BANKS. AIRMASS
BEHIND THE FRONT IS NOT PARTICULARLY COLD. HIGH PRESSURE WILL BUILD
IN FROM THE WEST BEGINNING FRIDAY WITH THE RIDGE PASSING THROUGH THE
CAROLINAS ON SATURDAY. SATURDAY MORNING WILL BE THE COLDEST WITH A
NORTH FLOW ON THE EAST SIDE OF THE HIGH.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
TEMPS BEGIN TO MODERATE BEGINNING SUNDAY AS THE HIGH MOVES OFF THE
EASTERN SEABOARD AND WINDS TURN TO THE SOUTH AND SOUTHWEST. NEXT
CHANCE OF RAIN WILL BE AROUND THE MIDDLE OF THE WEEK ASSOCIATED WITH
THE NEXT COLD FRONT...THOUGH POPS WILL BE LOW WITH ZONAL FLOW ALOFT
MAKING FOR A SHALLOW MOISTURE SUPPLY.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
MVFR/VFR CONDITIONS CURRENTLY PREVAIL AT TERMS...WITH BRIEF DRYING
MID MORNING TO EARLY AFTERNOON WITH MVFR TO VFR CONDITIONS EXPECTED
AS A LULL IN THE PRECIPITATION DEVELOPS. THE GUIDANCE IS IN GOOD
AGREEMENT THAT A SURGE OF MOISTURE OFF THE ATLANTIC WILL OCCUR BY
MID AFTERNOON WITH A RETURN TO IFR/MVFR CONDITIONS. PRECIPITATION
SHOULD BECOME WIDESPREAD BY EVENING WITH SHOWERS AND A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE AS LOW PRESSURE MOVES NORTHEAST ACROSS
CENTRAL NC THIS EVENING. EXPECT IFR TO PREVAIL WITH WIND GUSTS TO 25
KT...LOCALLY MUCH HIGHER IN THUNDERSTORMS. MAKE A TAKE AWHILE FOR
LOW LEVEL MOISTURE TO SCOUR OUT FOLLOWING THE FRONTAL PASSAGE LATE
TONIGHT SO PLAN AT LEAST MVFR CONDITIONS THROUGH EARLY FRIDAY
MORNING.
HIGH PRESSURE BUILDS OVER THE AREA SATURDAY AND WILL CONTINUE TO
INFLUENCE THE WEATHER THROUGH EARLY NEXT WEEK...SO EXPECT
PREDOMINATELY VFR CONDITIONS SATURDAY THROUGH MONDAY.
&&
.MARINE...
FORECAST IS IN GOOD SHAPE THIS MORNING. SOUTHERLY WINDS HAVE BEGUN
TO INCREASE SLOWLY...WITH CONDITIONS DETERIORATING THROUGH THE DAY.
NO CHANGES TO HEADLINES WITH GALES FOR ALL WATERS EXCEPT FOR THE
ALBEMARLE SOUND WHERE A STRONG SMALL CRAFT ADVISORY IS FORECAST. NO
CHANGE IN FORECAST THINKING WITH GUIDANCE IN GENERAL AGREEMENT IN
STALLING THE COLD FRONT ACROSS CENTRAL NC TO THE WATERS OFF MID
ATLANTIC. UPPER LOW PRESSURE WILL MOVE NE AND BECOME AN OPEN WAVE BY
LATE TODAY. THIS SYSTEM HAS PRODUCED A WAVE ALONG THE FRONT OVER THE
GULF OF MEXICO EARLY THIS MORNING. THIS LOW RACE NE ALONG THE FRONT
AND CROSS CENTRAL NC THIS EVENING. WINDS WILL INCREASE FROM AT OR
JUST BELOW MARGINAL ADVISORY LEVELS THIS MORNING TO GALE FORCE LATE
THIS AFTERNOON. THE COOLER SHELF WATERS NORTH OF OREGON INLET AND
SOUTH OF CAPE LOOKOUT WILL LIMIT MIXING BUT WIDESPREAD CONVECTION
WILL PRODUCE FREQUENT GUSTS TO 35 KT OR HIGHER. A WARM EDDIE OVER
THE CENTRAL WATERS WILL AID MIXING WITH SUSTAINED GALES LIKELY
THERE. SEAS WILL BUILD RAPIDLY THIS AFTERNOON AND PEAK AT 12 TO 16
FT THIS EVENING. THE COMBINATION OF STRONG ONSHORE FLOW/ROUGH SURF
HAS PROMPTED THE ISSUANCE OF A HIGH SURF ADVISORY FOR THE SOUTH
FACING BEACHES SOUTH OF CAPE HATTERAS. SINCE THE STRONGEST WINDS
WILL OCCUR ONLY FOR A BRIEF PERIOD OF TIME NO SIGNIFICANT COASTAL
FLOODING IS EXPECTED.
IN ADDITION TO THE STRONG WINDS AND DANGEROUS SEAS...THERE IS A
POTENTIAL FOR FOR STRONG THUNDERSTORMS WITH WIND GUSTS IN EXCESS
OF 45 KNOTS AND ALSO FOR DENSE SEA FOG.
AS THE LOW MOVES NE OF THE REGION LATE TODAY IT WILL SWING A COLD
FRONT THROUGH THE WATERS AFTER MIDNIGHT SWITCHING THE FLOW TO WEST
AND WINDS WILL DROP BELOW GALE FORCE LATE TONIGHT. WINDS WILL
SLOWLY DIMINISH FRIDAY BELOW 25 KT BUT NOW GUIDANCE IS SUGGESTING
THAT THERE WILL A SECONDARY SURGE OF WINDS FRIDAY NIGHT INTO
SATURDAY FOLLOWING THE PASSAGE OF A STRONG MID LEVEL SHORTWAVE.
THUS SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PREVAIL INTO
SATURDAY NIGHT...A LITTLE LONGER THAN WE THOUGH 24 HOURS AGO. HIGH
PRESSURE BUILDING OVER THE WATERS SUNDAY AND MONDAY WILL PRODUCE
CONDITIONS BELOW ADVISORY LEVELS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY
FOR NCZ095-098-103-104.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
NCZ047-081-095-103-104.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST FRIDAY
FOR AMZ135-150-152-154-156.
SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY FOR AMZ130.
GALE WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...JBM
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...CQD
MARINE...CQDHazardous weather outlook, Dec 11, 3:47 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 AM EST THU DEC 11 2008 NCZ095-103-104-120900- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 347 AM EST THU DEC 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ029-044>046-079-080-090>094-120900- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 347 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ047-081-120900- MAINLAND DARE-MAINLAND HYDE- 347 AM EST THU DEC 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ098-120900- ONSLOW- 347 AM EST THU DEC 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Dec 11, 12:48 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1248 PM EST THU DEC 11 2008 NCZ080-081-094-111830- BEAUFORT-PAMLICO-WESTERN HYDE- 1248 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...PAMLICO AND BEAUFORT COUNTIES UNTIL 130 PM EST... AT 1248 PM EST...THERE WERE STRONG THUNDERSTORMS OVER SOUTH CENTRAL PAMLICO COUNTY...OR ABOUT 12 MILES NORTHEAST OF HAVELOCK...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FLORENCE AT 1255 PM EST...MESIC AT 100 PM EST...HOBUCKEN AT 105 PM EST...LOWLAND AT 110 PM EST...PAMLICO BEACH AT 115 PM EST...SLADESVILLE AT 120 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BELHAVEN... ORIENTAL...LEECHVILLE...MARIBEL...MERRITT...PAMLICO...RANSOMVILLE... ROSE BAY...ROYAL...SCRANTON...SIDNEY CROSSROADS...SOUTH CREEK... WHORTONSVILLE...WINSTEADVILLE...YEATESVILLE AND GERMANTOWN. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Dec 11, 1:30 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 130 PM EST THU DEC 11 2008 NCZ029-045-080-111930- WASHINGTON-MARTIN-BEAUFORT- 130 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...MARTIN AND WASHINGTON COUNTIES UNTIL 230 PM EST... AT 130 PM EST...THERE WERE STRONG THUNDERSTORMS 8 MILES SOUTH OF RIVER ROAD...MOVING NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIVER ROAD AT 135 PM EST...BUNYAN...AND...WASHINGTON PARK AT 140 PM EST...SLATESTONE AT 145 PM EST...OLD FORD AT 150 PM EST... SMITHWICK AT 155 PM EST...JAMESVILLE...AND...WILLIAMSTON AT 205 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE WASHINGTON...BLOUNTS CREEK...HINSON...JAMESVILLE...PINETOWN AND WALLA WATTA. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 28
Special weather statement, Dec 11, 2:59 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 259 PM EST THU DEC 11 2008 NCZ093>095-112100- PAMLICO-CRAVEN-CARTERET- 259 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM WILL AFFECT CARTERET...CRAVEN AND PAMLICO COUNTIES UNTIL 400 PM EST... AT 259 PM EST...THERE WAS A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF NEWPORT...MOVING NORTH AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BROAD CREEK AT 305 PM EST...NEWPORT AT 315 PM EST...HAVELOCK AT 320 PM EST...CHERRY POINT AIR STATION AT 325 PM EST...MINNESOTT BEACH AT 330 PM EST...MERRITT AT 340 PM EST. VERY HEAVY RAIN AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:39 AM EST | High Surf Advisory | MHX | 29 hr | |
| Dec 11, 11:42 AM EST | Special Marine Warning | MHX | 63 min | |
| Dec 11, 3:25 PM EST | Special Marine Warning | MHX | 35 min | |
| Dec 11, 4:17 PM EST | Tornado Warning | MHX | Carteret, Craven, Pamlico | 28 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.